MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037308
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: picc is leaking at hub.No patient harm reported.It was reported therapy was delayed/interrupted without consequence for the patient.The patient's condition is reported as fine.
 
Event or Problem Description
The complaint is reported as: picc is leaking at hub.No patient harm reported.It was reported therapy was dealyed/interrupted without consequence for the patient.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-lumen picc for evaluation.Signs-of-use were observed inside the extension line.Visual inspection of the distal extension line confirmed a hole adjacent to the luer hub.This damaged is consistent with the molding defect seen on picc extension lines.The distal luer hub was cross sectioned to examine the portion of the extension line inside of the hub.No obvious defects or anomalies were observed.The total length of the catheter body was measured to be 16 1/8" which is within specifications of 15 5/8"-16 1/8" per coated catheter product drawing.The outer diameter of the distal lumen measured to be 0.0935" which is within specifications of 0.0930"-0.0970" per distal extension line extrusion product drawing.The inner diameter of the distal extension line measured to be 0.056" which is within specifications of 0.055"-0.059" per distal extension line extrusion product drawing.This indicates that the wall thickness measured as expected.The extension lines were initially flushed per ifu which states, "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen." with the distal end of the catheter occluded, the extension lines were pressurized using a water-filled lab inventory syringe.When the distal line was pressurized, water leaked from the hole in the distal extension line/luer hub.No leaks were detected in the proximal line; however, a blockage was encountered.A long pin gages was used to clear the blockage, which was discovered to be biological material.Once cleared, the proximal extension line flushed as expected.A manual tug test confirmed both extension lines were fully secured within their luer hubs.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple, and/or suture directly to outside diameter of catheter body or extension lines to reduce the risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.Open catheter clamp prior to infusion through lumen to reduce risk of damage to extension line(s) from excessive pressure." the complaint of an extension line leak was confirmed through a complaint investigation of the returned sample.A hole was found in the distal extension line adjacent to the luer hub.The returned sample passed all relevant dimensional inspections.A device history record review was performed, and no relevant findings were identified.The type of damage observed is consistent with a manufacturing issue in the picc lines.A non-conformance request has been initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12206001
Report Number9680794-2021-00357
Device Sequence Number4318037
Product Code LJS
UDI-Device Identifier50801902120705
UDI-Public50801902120705
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2022
Device Model NumberIPN037308
Device Catalogue NumberCDC-44052-VPS2
Device Lot Number13F20K0365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.